Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 282, NWS Fort Worth, TX

August 17, 2012Collin County, Rockwall County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 17, 2012, 10:46 PM CDT for Collin County, Rockwall County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 10:46 PM CDT (03:46 UTC)
Expired
Aug 17, 2012, 11:45 PM CDT
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Collin County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 96 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WUUS54 KFWD 180346
SVRFWD
TXC085-397-180445-
/O.NEW.KFWD.SV.W.0282.120818T0346Z-120818T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1046 PM CDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
  ROCKWALL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1145 PM CDT

* AT 1047 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  FATE. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FATE AND ROYSE CITY AROUND 1145 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

&&

LAT...LON 3311 9630 3286 9630 3286 9652 3298 9653
      3311 9653
TIME...MOT...LOC 0347Z 289DEG 1KT 3298 9640

$$
2 follow-up statements
233 
WWUS54 KFWD 180408
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1108 PM CDT FRI AUG 17 2012

TXC085-397-180445-
/O.CON.KFWD.SV.W.0282.000000T0000Z-120818T0445Z/
ROCKWALL TX-COLLIN TX-
1108 PM CDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN COLLIN AND ROCKWALL COUNTIES...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCKWALL...MOVING SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTRAL ROCKWALL COUNTY AT 1120 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

&&

LAT...LON 3311 9630 3286 9630 3286 9652 3298 9653
      3311 9653
TIME...MOT...LOC 0407Z 359DEG 8KT 3292 9645

$$
019 
WWUS54 KFWD 180441
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1141 PM CDT FRI AUG 17 2012

TXC085-397-180451-
/O.EXP.KFWD.SV.W.0282.000000T0000Z-120818T0445Z/
ROCKWALL TX-COLLIN TX-
1141 PM CDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLIN AND
ROCKWALL COUNTIES EXPIRES AT 1145 PM CDT...

AT 1141 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
MOVED OUT OF THE AREA AND THE WARNING EXPIRED.

LAT...LON 3311 9630 3286 9630 3286 9652 3298 9653
      3311 9653
TIME...MOT...LOC 0441Z 359DEG 8KT 3284 9645

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:59 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 17, 7:59 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT FRI AUG 17 2012

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS FROM JUST N OF KNFW TO NEAR
KGKY TO KLNC WERE MOVING E AT 10 TO 15 MPH. HAVE KEPT TSRA AT
KFTW...KGKY AND KDFW THROUGH 02Z. OTHER STORMS TO THE NORTHEAST
FROM 10 MILES NW OF TKI TO 10 MILES W OF KSLR SHOULD BE MOVE ESE
AND NOT REACH THE METROPLEX TAF SITES. THUNDERSTORMS ARE EXPECTED
TO WEAKEN LATER THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED AGAIN SATURDAY AFTERNOON SO HAVE LEFT VCTS IN THE TAFS
FOR THE 17Z THROUGH 00Z PERIOD.

AT WACO....THUNDERSTORMS TO THE NORTHWEST OF WACO MAY WEAKEN BEFORE
REACHING THE AIRPORT. THUS HAVE JUST PLACED VCSH THROUGH 03Z. SCATTERED
THUNDERSTORMS ARE ALSO EXPECTED SATURDAY AFTERNOON...SO AS WITH THE
METROPLEX TAFS...HAVE LEFT VCTS IN FOR THE 17Z THROUGH 00Z PERIOD.

58

&&

.PREV DISCUSSION... /ISSUED 407 PM CDT FRI AUG 17 2012/

SURFACE ANALYSIS INDICATED A STATIONARY FRONT IN PLACE EXTENDING
FROM THE TX PANHANDLE EAST THROUGH SOUTHERN OK. THERE WAS ALSO A
DIFFUSE BOUNDARY IN PLACE OVER NORTH TX BEST DEFINED AS A LINE OF
CONVERGENCE EXTENDING FROM SHERMAN SOUTHWEST THROUGH DENTON AND
WEATHERFORD AND THEN THROUGH CISCO BEFORE ARCING WEST TOWARDS
ABILENE. THE AIR TO THE SOUTHEAST OF THIS BOUNDARY HAS SLIGHTLY
HIGHER DEW POINT READINGS EARLY THIS AFTERNOON...BUT DOES NOT
EXHIBIT ANY STRONG GRADIENTS IN THE TEMPERATURE AND MOISTURE
FIELDS. REGARDLESS...EARLY AFTERNOON VISIBLE SATELLITE IMAGERY
INDICATES THAT THIS LINE OF CONVERGENCE IS ASSOCIATED WITH THE
MOST ACTIVE CUMULUS FIELD IN THE REGION...THEREFORE EXPECT THAT
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INITIATE ALONG THIS
BOUNDARY LATER THIS AFTERNOON. THE EARLIER OUTFLOW BOUNDARY THAT
WAS IN PLACE OVER THE FAR SOUTHEASTERN PORTIONS OF THE FORECAST
AREA HAS ESSENTIALLY WASHED OUT. LATE THIS MORNING THIS BOUNDARY
HAD BETTER DEFINITION AND IT LOOKED LIKE IT WAS GOING TO PLAY AN
IMPORTANT ROLE IN INITIATING STORMS LATER THIS AFTERNOON BUT
APPARENTLY THE COOL OUTFLOW WAS TOO SHALLOW TO HOLD TOGETHER
AFTER A FEW HOURS OF DAYTIME HEATING.

LATE THIS AFTERNOON THROUGH TONIGHT...EXPECT THAT SCATTERED STORMS
WILL CONTINUE TO DEVELOP ALONG THE WEAK WIND SHIFT/CONVERGENCE LINE
IN PLACE OVER THE WESTERN PORTIONS OF NORTH TX LATE THIS AFTERNOON
AND INTO THE EVENING HOURS. THAT SAID...THE GREATEST INSTABILITY
ACTUALLY LIES OVER THE EASTERN HALF OF THE FORECAST AREA WITH
LOCALLY CALCULATED CONVECTIVE PARAMETERS INDICATING THE PRESENCE
OF OVER 2000 J/KG OF CAPE FOR MOST LOCATIONS ALONG AND EAST OF THE
INTERSTATE 35 CORRIDOR. THEREFORE CANNOT RULE OUT SOME PULSE TYPE
THUNDERSTORMS ACROSS ALL OF NORTH TX LATE THIS AFTERNOON WITH
BROAD LOW LEVEL ISENTROPIC LIFT AND AMPLE HEATING IN PLACE ACROSS
MUCH OF THE CWA. DEEP LAYER SHEAR REMAINS VERY WEAK OVER THE
REGION...THEREFORE DESPITE THE PRESENCE OF AMPLE AMOUNTS OF CAPE
FOR SEVERE WEATHER...AN ORGANIZED STORM MODE IS UNLIKELY THROUGH
SUNSET. PULSE TYPE STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST
WINDS AND MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAIN WILL BE
POSSIBLE AS WELL AS THE 12Z FWD SOUNDING OBSERVED A 1.85 PWAT
INDICATING THE PRESENCE OF DEEP MOISTURE IN PLACE OVER THE REGION.

KEPT A CHANCE OF THUNDERSTORMS IN THE FORECAST FOR ALL OF NORTH TX
TONIGHT. THINK THAT STORMS ARE LIKELY TO DEVELOP ALONG THE
STRONGER STATIONARY BOUNDARY IN PLACE IN SOUTHERN OK AND THEN MOVE
SOUTHEAST IN THE NORTHWEST FLOW ALOFT OVERNIGHT. CONFIDENCE IN
THIS SCENARIO PANNING OUT IS FAIRLY HIGH AS THERE IS SUFFICIENT
MOISTURE AND INSTABILITY IN PLACE TO ALLOW FOR NOCTURNAL
THUNDERSTORM ACTIVITY ALONG THE FRONT TONIGHT. THE PRIMARY
FORECAST PROBLEMS FOR NORTH TX ARE DETERMINING THE TIMING AND
PLACEMENT OF THIS ACTIVITY ACROSS THE CWA. IF THIS ACTIVITY IS
WELL ORGANIZED IT COULD HAVE A BIG IMPACT ON THE EVOLUTION OF
THUNDERSTORM ACTIVITY ON SATURDAY.

SATURDAY AND SATURDAY NIGHT...NEARLY ALL GUIDANCE INDICATES THAT A
FAST MOVING SHORTWAVE TROUGH WILL MOVE SOUTHEAST FROM THE
NORTHWESTERN CONUS AND OVER THE SOUTHERN PLAINS BY SATURDAY
EVENING. AS THIS SHORTWAVE TROUGH APPROACHES...IT WILL INDUCE
LARGE SCALE FORCING FOR ASCENT OVER NORTH TX. THIS SHOWS UP NICELY
AS H925 TO H700 WARM AIR ADVECTION...OR ISENTROPIC LIFT IF
LOOKING AT POTENTIAL TEMPERATURE SURFACES IN THIS LAYER. WHILE
THIS FORCING IS NOT OVERLY STRONG...IT IS PERSISTENT AND GUIDANCE
IS FAIRLY CONSISTENT IN ADVERTISING 2 INCH PWATS WITH LITTLE
INHIBITION FOR FREE CONVECTION. WITH LITTLE CAP IN PLACE AND A
BROAD FORCING MECHANISM...THINK THAT SCATTERED THUNDERSTORM
ACTIVITY WILL DEVELOP ACROSS NORTH TX BY SATURDAY AFTERNOON.
THROUGH SUNSET...THE BIGGEST THREAT IS LIKELY LOCALLY HEAVY
RAINFALL AND FLOODING WITH VERY WEAK STORM RELATIVE FLOW ALOFT AND
HIGH PWAT VALUES IN PLACE. AFTER SUNSET...ASSUMING THE ATMOSPHERE
IS NOT COMPLETELY STABILIZED/WORKED OVER...DEEP LAYER SHEAR AND
FORCING INCREASE IN MAGNITUDE ACROSS THE NORTHEASTERN CWA.

SATURDAY NIGHT...THE SHORTWAVE TROUGH IS EXPECTED TO MOVE
SOUTHEAST OVER OKLAHOMA INCREASING THE WINDS ALOFT BY 15 TO 20
KTS OVER THE NORTHERN PORTION OF THE CWA. MODELS CONTINUE TO
INDICATE WELL OVER 2000 J/KG OF MOST UNSTABLE CAPE OVER THE
NORTHEASTERN CWA AS THIS SHORTWAVE GETS CLOSEST TO NORTH TX IN THE
00-06Z TIMEFRAME. THIS HAS A FEW HIGH RESOLUTION GUIDANCE MEMBERS
INDICATING THE POTENTIAL FOR ELEVATED SUPERCELL THUNDERSTORMS
GENERALLY NORTHEAST OF THE METROPLEX SATURDAY EVENING. OF COURSE
THIS MAY BE GREATLY OVERDONE IF NUMEROUS SHOWERS AND THUNDERSTORMS
RELEASE SUFFICIENT LATENT HEAT ALOFT TO DIMINISH MID-LEVEL LAPSE
RATES AND ELEVATED INSTABILITY AFTER SUNSET. BECAUSE THIS FORECAST
IS HIGHLY DEPENDENT UPON THUNDERSTORM EVOLUTION TONIGHT (FRIDAY
NIGHT) AND SATURDAY THIS MAY CHANGE QUITE A BIT IN 24 HRS. HOWEVER
IT IS WORTH NOTING THAT THERE IS AN ENHANCED POTENTIAL FOR SEVERE
WEATHER OVER THE NORTHERN THIRD OF THE CWA (INCLUDING THE DFW
METROPLEX) SATURDAY EVENING IF THUNDERSTORMS ARE LIMITED IN
COVERAGE EARLIER IN THE DAY.

SUNDAY...WITH THE SHORTWAVE TROUGH EXITING TO THE EAST...MOST
GUIDANCE SENDS THE SOUTHERN OK COLD FRONT DOWN THROUGH NORTH TX
BEGINNING SUNDAY MORNING. 12Z UPPER AIR ANALYSIS INDICATED A 10
DEG C THERMAL GRADIENT ASSOCIATED WITH THE FRONT...SO THERE WILL
LIKELY BE SOME STRONG FORCING FOR ASCENT ASSOCIATED WITH THIS
BOUNDARY AS IT MOVES SOUTH THROUGH THE AREA. IF THIS IS A GOOD
ASSUMPTION THEN THE PASSAGE OF THE FRONT SHOULD BE ACCOMPANIED BY
ANOTHER ROUND OF SCATTERED THUNDERSTORMS. WITH THE FRONT MOVING
SOUTH THROUGH THE AREA SUNDAY MORNING DO NOT THINK STORMS WILL BE
SEVERE AS THEY MOVE THROUGH THE AREA. IF THE FRONT IS SLOWER THIS
MAY CHANGE. THE FRONT IS EXPECTED TO STALL OUT OVER THE
SOUTHEASTERN PORTIONS OF THE FORECAST AREA SUNDAY EVENING AND
LEFT SOME SMALL CHANCE POPS IN THE FORECAST NEAR THE FRONT SUNDAY
NIGHT AS A RESULT.

NEXT WEEK...DRIER AIR IS EXPECTED TO FILTER IN BEHIND THE FRONT
BEGINNING MONDAY. THIS DRY AIR IS EXPECTED TO REMAIN IN PLACE FOR
MUCH OF THE WEEK...THEREFORE MAINTAINED A DRY FORECAST AT THIS
TIME. THE ECMWF HAS BEEN CONSISTENTLY BRINGING A STRONG SHORTWAVE
TROUGH OVER NORTH TX TUESDAY EVENING...IF THIS PANS OUT IT WILL
LIKELY WARRANT SOME MENTION OF POPS IN LATER FORECASTS. THE GFS IS
MUCH WEAKER WITH THIS FEATURE AT THIS TIME. MOISTURE WILL START TO
RETURN TO THE REGION LATE IN THE WEEK AS SOUTHERLY LOW LEVEL FLOW
RETURNS TO NORTH TX.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  89  76  89  67 /  30  60  60  40  10
WACO, TX              77  94  77  93  68 /  20  40  40  40  20
PARIS, TX             72  89  71  86  64 /  40  60  60  40  10
DENTON, TX            75  88  71  89  67 /  30  60  60  40  10
MCKINNEY, TX          74  89  72  87  66 /  30  60  60  40  10
DALLAS, TX            80  90  77  90  67 /  30  60  60  40  10
TERRELL, TX           76  91  74  89  67 /  30  60  60  40  20
CORSICANA, TX         77  94  75  92  67 /  30  50  50  40  20
TEMPLE, TX            76  96  74  93  69 /  20  40  40  50  20
MINERAL WELLS, TX     74  88  71  90  66 /  30  60  60  40  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/30
Hazardous weather outlook, Aug 17, 10:43 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1043 PM CDT FRI AUG 17 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190345-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1043 PM CDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
OVERNIGHT...WITH THE BEST CHANCES BEING ALONG AND EAST OF I-35.
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WILL ACCOMPANY SOME OF THE STORMS. A FEW STORMS...MAINLY
EAST OF I-35...WILL BE SEVERE...PRODUCING LARGE HAIL AND WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF
NORTH TEXAS SATURDAY AND SUNDAY. SOME STORMS MAY BE SEVERE ON
SATURDAY...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE ON SATURDAY AND SUNDAY WHICH MAY
LEAD TO MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED MAINLY EAST OF I-35 OVERNIGHT.

In the hours before

Local storm report, Aug 17, 10:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1012 PM CDT FRI AUG 17 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HAIL             3 SW PLANO              32.99N  96.76W
08/17/2012  E0.88 INCH       DALLAS             TX   PUBLIC

            NICKEL HAIL AND 40+ MPH WINDS 2 MILES N OF KADS
Special weather statement, Aug 17, 10:16 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1016 PM CDT FRI AUG 17 2012

TXZ104-105-120-180345-
HUNT TX-ROCKWALL TX-COLLIN TX-
1016 PM CDT FRI AUG 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COLLIN COUNTY
  SOUTHWESTERN HUNT COUNTY
  EASTERN ROCKWALL COUNTY

AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF ROCKWALL...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...FATE...QUINLAN
AND ROYSE CITY.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3288 9603 3283 9616 3284 9630 3281 9630
      3282 9635 3299 9651 3312 9642 3314 9625
TIME...MOT...LOC 0316Z 237DEG 1KT 3296 9634
Special weather statement, Aug 17, 10:28 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1028 PM CDT FRI AUG 17 2012

TXZ093>095-106-107-180400-
DELTA TX-FANNIN TX-GRAYSON TX-HOPKINS TX-LAMAR TX-
1028 PM CDT FRI AUG 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY
  NORTHEASTERN GRAYSON COUNTY
  DELTA COUNTY
  NORTHEASTERN HOPKINS COUNTY
  SOUTHERN LAMAR COUNTY

AT 1028 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF SULPHUR SPRINGS TO 5 MILES WEST OF DENISON...MOVING EAST AT 20
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BAILEY...BELLS...BONHAM...
COOPER...DENISON...DODD CITY...ECTOR...HONEY GROVE...KNOLLWOOD...
POTTSBORO...SAVOY...EISENHOWER STATE PARK...BONHAM STATE PARK...
COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3389 9658 3384 9662 3382 9652 3378 9650
      3379 9642 3370 9635 3371 9631 3377 9629
      3376 9619 3383 9615 3350 9530 3328 9530
      3321 9545 3332 9586 3341 9586 3338 9609
      3341 9619 3377 9681 3391 9662
TIME...MOT...LOC 0328Z 264DEG 18KT 3332 9541 3374 9660
Local storm report, Aug 17, 10:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT FRI AUG 17 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             PLANO                   33.02N  96.72W
08/17/2012  E0.88 INCH       COLLIN             TX   TRAINED SPOTTER

            NICKEL SIZED HAIL AT INDEPENDENCE PKWY AND LEGACY ST
Local storm report, Aug 17, 10:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1032 PM CDT FRI AUG 17 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             PLANO                   33.02N  96.72W
08/17/2012  E1.50 INCH       COLLIN             TX   AMATEUR RADIO

            1.5 INCH HAIL AT COIT RD AND SPRING CREEK PKWY
Special weather statement, Aug 17, 10:40 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 PM CDT FRI AUG 17 2012

TXZ104-105-120-121-180415-
HUNT TX-KAUFMAN TX-ROCKWALL TX-COLLIN TX-
1040 PM CDT FRI AUG 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  COLLIN COUNTY
  SOUTHERN HUNT COUNTY
  NORTHEASTERN KAUFMAN COUNTY
  ROCKWALL COUNTY

AT 1040 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRISCO TO 13 MILES
NORTH OF WILLS POINT...MOVING NORTHEAST AT 5 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...CADDO MILLS...
CELINA...FAIRVIEW...FARMERSVILLE...FATE...FRISCO...LOWRY CROSSING...
LUCAS...MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER...
QUINLAN...ROCKWALL...ROYSE CITY...WEST TAWAKONI AND WYLIE.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3302 9587 3298 9591 3298 9595 3293 9596
      3283 9608 3265 9607 3290 9652 3298 9652
      3299 9685 3339 9684
TIME...MOT...LOC 0338Z 231DEG 2KT 3314 9683 3288 9608

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:21 PM CDTSevere Thunderstorm WarningFWDTarrant24 min
Aug 17, 7:37 PM CDTSpecial Weather StatementFWDLeon23 min
Aug 17, 7:43 PM CDTSevere Thunderstorm WarningFWDHamilton19 min
Aug 17, 7:47 PM CDTSpecial Weather StatementFWDEllis28 min
Aug 17, 7:49 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis56 min
Aug 17, 7:52 PM CDTSpecial Weather StatementFWDCollin38 min
Aug 17, 8:19 PM CDTSevere Thunderstorm WarningFWDHunt56 min
Aug 17, 8:22 PM CDTSpecial Weather StatementFWDHopkins23 min
Aug 17, 8:38 PM CDTSpecial Weather StatementFWDHopkins37 min
Aug 17, 8:51 PM CDTSevere Thunderstorm WarningFWDHopkins54 min
Aug 17, 9:38 PM CDTSpecial Weather StatementFWDDallas37 min
Aug 17, 9:43 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton62 min
Aug 17, 9:56 PM CDTSpecial Weather StatementFWDGrayson34 min
Aug 17, 10:05 PM CDTSpecial Weather StatementFWDDelta, Hopkins25 min
Aug 17, 10:16 PM CDTSpecial Weather StatementFWDRockwall29 min
Aug 17, 10:28 PM CDTSpecial Weather StatementFWDDelta, Fannin32 min
Aug 17, 10:40 PM CDTSpecial Weather StatementFWDCollin, Rockwall35 min
Aug 17, 10:56 PM CDTSpecial Weather StatementFWDDelta, Fannin34 min
Aug 17, 11:02 PM CDTSpecial Weather StatementFWDKaufman28 min
Aug 17, 11:16 PM CDTSevere Thunderstorm WarningFWDDallas, Hunt, Kaufman, Rockwall59 min
Aug 17, 11:52 PM CDTAreal Flood AdvisoryFWDCollin, Delta, Fannin, Grayson, Hopkins, Hunt and 2 more113 min
Aug 18, 12:23 AM CDTSpecial Weather StatementFWDVan Zandt37 min
Aug 18, 2:13 AM CDTAreal Flood AdvisoryFWDCollin, Rockwall92 min
Aug 18, 2:17 AM CDTSpecial Weather StatementFWDCooke28 min
Aug 18, 1:42 PM CDTAreal Flood AdvisoryFWDJohnson, Tarrant2 hr
Aug 18, 2:59 PM CDTSevere Thunderstorm WarningFWDHood, Johnson42 min
Aug 18, 3:35 PM CDTAreal Flood AdvisoryFWDHood3 hr
Aug 18, 3:59 PM CDTSpecial Weather StatementFWDCooke, Montague31 min
Aug 18, 4:23 PM CDTSpecial Weather StatementFWDParker37 min
Aug 18, 4:32 PM CDTSpecial Weather StatementFWDCooke, Wise28 min
Aug 18, 4:36 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Wise54 min
Aug 18, 4:41 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Aug 18, 4:49 PM CDTSpecial Weather StatementFWDSomervell26 min
Aug 18, 4:50 PM CDTAreal Flood AdvisoryFWDHood, Somervell3 hr
Aug 18, 4:57 PM CDTAreal Flood AdvisoryFWDDallas, Kaufman, Rockwall3 hr
Aug 18, 5:03 PM CDTSpecial Weather StatementFWDJack, Young27 min
Aug 18, 5:05 PM CDTSpecial Weather StatementFWDParker25 min
Aug 18, 5:07 PM CDTAreal Flood AdvisoryFWDParker3 hr
Aug 18, 5:18 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Young57 min
Aug 18, 5:25 PM CDTFlash Flood WarningFWDDallas, Kaufman, Rockwall3 hr
Aug 18, 5:35 PM CDTAreal Flood AdvisoryFWDDenton, Wise3 hr
Aug 18, 5:49 PM CDTRiver Flood WarningFWDDallas2 hr
Aug 18, 5:58 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young41 min
Aug 18, 5:59 PM CDTFlash Flood WarningFWDDenton, Tarrant, Wise2 hr
Aug 18, 6:21 PM CDTAreal Flood AdvisoryFWDDallas, Ellis, Kaufman3 hr
Aug 18, 6:42 PM CDTFlash Flood WarningFWDDallas, Tarrant103 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.